Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 5, NWS Corpus Christi, TX

August 14, 2022Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 14, 2022, 12:20 PM CDT for Nueces County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2022, 12:20 PM CDT (17:20 UTC)
Expired
Aug 14, 2022, 4:15 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 12:19 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 14, 12:19 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1219 PM CDT Sun Aug 14 2022

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 420 AM CDT Sun Aug 14 2022

The GFS/ECMWF generally agree with the timing/position of the 500-mb
upper low, moving it slowly westward across the CWA today/tonight,
with N-S axis west of the Rio Grande by 12z Monday. The GFS/NAM
continue to maintain very moist conditions over the CWA during the
period. Most recent MSAS depicts the corresponding surface trough
axis along the coast, with a closed low centered near Kleberg
county. SREF mean MSLP/10-m wind depict the surface trough to move
slowly westward this morning. Numerous/widespread showers and
scattered thunderstorms are expected today, along with locally
heavy rainfall. The NAM suggests that environmental conditions
will be favorable for efficient rainfall production over the
southern Coastal Plains today. Most recent HREF output indicates a
40-65 percent chance for greater than 3 inches of rain in the
12-15z period this morning, compared with a 4-5 inches/3 hr FFG
from the RFC. After coordinating with WFO BRO, decided not to
issue a FFA and defer to the day shift to consider the flash flood
risk. Although localized flooding can occur, it is difficult to
predict whether widespread flash flooding will occur given the
ongoing precipitation drought. Additional convection expected
tonight/Monday, yet the greatest chance for convection will shift
to the central/western CWA owing to the expected position of the
upper/surface forcing.

&&

.LONG TERM...
(Monday night through Saturday)

Issued at 420 AM CDT Sun Aug 14 2022

-There's a Marginal to Slight risk of excessive rainfall Monday
Night along the Rio Grande as a mid-level trough move into
northeast Mexico.

-Rainfall chances continue through the end of the week in response
to mid-level disturbances and abundant moisture interacting with
the seabreeze.

-Heat Index values of 105-109 return around mid-week

The mid-level low will be centered over Coahulla Mexico to start the
period Monday evening with a deep southeasterly low level jet of 30
kts fueling higher moisture advection and the potential for locally
heavy rain/localized flash flooding along the Rio Grande during the
overnight hours. Flash flooding would primarily be confined to areas
with poor drainage and urban settings.  Heavier precipitation will
gradually shift west into Mexico late Monday Night as the low moves
farther away.

Will maintain a chance for showers and thunderstorms across the
region on Tuesday as weak broad trough persists aloft with adequate
moisture. Looks drier on Wednesday as mid level ridge builds over
the area. Expect only isolated showers at best.

Rain chances increase late Thursday and continuing into next weekend
as a mid level trough and associated surface boundary approach the
region from the north.  At the same time, an inverted trough in the
NW Gulf is progged to move into deep South Texas bringing deep
tropical moisture with PWs near 2.5" once again. Will need to
monitor the trends with this system, but its a positive sign and
would certainly help increase our ground moisture.

Expect Heat index values of 105-109 degrees beginning on Tuesday and
continuing much of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sun Aug 14 2022

As an area of low pressure pushes west across the area, prevailing MVFR
ceilings are expected. Numerous showers will continue through
tonight, with scattered thunderstorms possible. Winds will
continue to be light to moderate, with variable and gusty winds in
and around thunderstorms. Ceilings will decrease to IFR late in
the TAF period and during periods of heavier rainfall.

&&

.MARINE...
Issued at 420 AM CDT Sun Aug 14 2022

An upper level disturbance and copious moisture will contribute
to convection today. Isolated to scattered showers/thunderstorms
Monday owing to lingering moisture. Generally moderate onshore
flow today in response to the surface low/trough developing just
inland. Weak to moderate onshore flow Monday. Expect mainly
isolated showers and thunderstorms for the remainder of the week.
Weak to moderate onshore flow will persist through the period.
However, winds and seas could be higher near thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  76  89  77 /  90  70  50  20
Victoria          90  75  92  75 /  90  50  40  20
Laredo            90  76  89  77 /  80  90  80  40
Alice             88  73  91  74 / 100  70  60  20
Rockport          86  80  92  81 / 100  80  50  20
Cotulla           96  76  92  76 /  80  80  70  30
Kingsville        85  74  89  76 / 100  80  50  20
Navy Corpus       87  80  88  82 /  90  80  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ231-232-
     236-237-250-255-270-275.

&&

SHORT TERM...WC
LONG TERM....JM
AVIATION...LS/77
Hazardous weather outlook, Aug 14, 5:15 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CDT Sun Aug 14 2022

TXZ229>234-239>247-342>347-442-443-447-151015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
515 AM CDT Sun Aug 14 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms today and tonight, with locally heavy
rainfall.

There is a Slight Risk excessive rainfall today over portions of the
southern Coastal Plains. Marginal Risk over much of the remainder of
South Texas.

Isolated flash flooding may occur, especially over of the southern
Coastal Plains today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Maximum Heat Index values 105 to 109 degrees expected Tuesday
through Saturday.

Scattered to numerous thunderstorms are expected Monday with
isolated thunderstorms possible Tuesday through Thursday. Scattered
thunderstorms will be possible again Friday and continuing into next
weekend.

There is a Slight Risk of excessive rainfall for the Rio Grande
Plains on Monday. The western Coastal Bend is in a Marginal Risk for
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-151015-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
515 AM CDT Sun Aug 14 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms expected Monday. Isolated thunderstorms possible
for the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

87/75

In the hours before

Special weather statement, Aug 14, 10:48 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1048 AM CDT Sun Aug 14 2022

TXZ242-141630-
Inland Kleberg TX-
1048 AM CDT Sun Aug 14 2022

...A strong thunderstorm will impact portions of southwestern Kleberg
County through 1130 AM CDT...

At 1046 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Riviera, or 11 miles east of Premont, moving east at 20
mph. A funnel cloud could be possible as radar indicated rotation.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ricardo and Riviera.

This includes US Highway 77 between mile markers 698 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2726 9806 2739 9806 2746 9780 2728 9770
      2728 9776 2727 9777 2728 9777 2728 9778
      2727 9780 2726 9798
TIME...MOT...LOC 1546Z 253DEG 18KT 2732 9795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:39 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces5 hr
Aug 14, 9:52 AM CDTSmall Craft AdvisoryCRP11 hr
Aug 14, 10:48 AM CDTSpecial Weather StatementCRPKleberg42 min
Aug 14, 2:24 PM CDTSpecial Marine WarningCRP66 min
Aug 14, 4:00 PM CDTTornado WarningCRPDuval30 min
Aug 14, 4:21 PM CDTAreal Flood AdvisoryCRPNueces2 hr
Aug 14, 5:21 PM CDTAreal Flood AdvisoryCRPAransas, Refugio114 min
Aug 14, 6:54 PM CDTSpecial Marine WarningCRP66 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.